MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31518
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).1 x echo-1-22 of lot number c1598979 was returned to cirl for evaluation open in its original packaging.The device involved in the complaint was evaluated in the laboratory on 26 june 2019.The returned device lab findings and observations can be referred through the attached files.Proximal kink was observed below the sheath extender.Needle was able to advance and retract.Slight resistance on removal of stylet.Prior to distribution, all echo-1-22 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-1-22 of lot number c1598979 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1598979.The notes section of the instructions for use, ifu0101-0, which accompanies this device instructs the user to inspect the device prior to use: "if an abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patients anatomy or the device being used in a flexed position causing a proximal kink below the sheath extender.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During a puncture with 20g needle, nurse + surgeon encounter great difficulty to pull the wire guide.The tip to allow the grip on the wire guide broke.Device removed and changed with a 22g needle: same issue.Resistance of the wire guide and separation of the tip.A small sample was retrieved with the 2nd needle, the biopsy was stopped.The team emphasises t guides are more and more difficult to pull, it is the 1st time the tip of the guides breaks."as per complaint form": difficulty to pull the stylet , the tip of stylet was broken the device was evaluated on the 28-jun-19 confirming the needle was kinked proximally.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8830511
Report Number3001845648-2019-00371
Device Sequence Number11448796
Product Code FCG
UDI-Device Identifier00827002315181
UDI-Public(01)00827002315181(17)220327(10)C1598979
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model NumberG31518
Device Catalogue NumberECHO-1-22
Device Lot NumberC1598979
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/26/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1